Shortcuts

open access

Vol 13, No 1-2 (2011)
Prace kazuistyczne
Published online: 2012-06-11
Get Citation

Intracerebral haemorrhage after amphetamine use

Katarzyna Kępczyńska, Aleksandra Podlecka-Piętowska, Beata Zakrzewska-Pniewska
Udar Mózgu. Problemy Interdyscyplinarne 2011;13(1-2):18-21.

open access

Vol 13, No 1-2 (2011)
Prace kazuistyczne
Published online: 2012-06-11

Abstract

Intracerebral haemorrhage (ICH) is one of the most devastatingforms of stroke. It is characterized by a severe clinical course and high mortality (60%). The most common etiological risk factors are: hypertension and vascular malformation. Amphetamine-like stimulants abuse can be also considered as a cause of intracranial haemorrhage. Young people seem to be the main group at risk. In this study we present a young female with ICH subsequent to amphetamine intake. The patient underwent brain computed tomography, magnetic resonance imaging and angiography. Basing on performed examinations we excluded vascular malformation and brain tumor. Therefore we suspect that the ICH in our patient may be attributed to the effect of amphetamine alone. In this case the outcome proved to be successful. Medical treatment and physical rehabilitation had positive influence on functional status of patient.

Abstract

Intracerebral haemorrhage (ICH) is one of the most devastatingforms of stroke. It is characterized by a severe clinical course and high mortality (60%). The most common etiological risk factors are: hypertension and vascular malformation. Amphetamine-like stimulants abuse can be also considered as a cause of intracranial haemorrhage. Young people seem to be the main group at risk. In this study we present a young female with ICH subsequent to amphetamine intake. The patient underwent brain computed tomography, magnetic resonance imaging and angiography. Basing on performed examinations we excluded vascular malformation and brain tumor. Therefore we suspect that the ICH in our patient may be attributed to the effect of amphetamine alone. In this case the outcome proved to be successful. Medical treatment and physical rehabilitation had positive influence on functional status of patient.
Get Citation

Keywords

intracerebral haemorrhage; amphetamine

About this article
Title

Intracerebral haemorrhage after amphetamine use

Journal

Interdisciplinary Problems of Stroke

Issue

Vol 13, No 1-2 (2011)

Pages

18-21

Published online

2012-06-11

Bibliographic record

Udar Mózgu. Problemy Interdyscyplinarne 2011;13(1-2):18-21.

Keywords

intracerebral haemorrhage
amphetamine

Authors

Katarzyna Kępczyńska
Aleksandra Podlecka-Piętowska
Beata Zakrzewska-Pniewska

Important: This website uses cookies. More >>

The cookies allow us to identify your computer and find out details about your last visit. They remembering whether you've visited the site before, so that you remain logged in - or to help us work out how many new website visitors we get each month. Most internet browsers accept cookies automatically, but you can change the settings of your browser to erase cookies or prevent automatic acceptance if you prefer.

Wydawcą serwisu jest  "Via Medica sp. z o.o." sp.k., ul. Świętokrzyska 73, 80–180 Gdańsk

tel.:+48 58 320 94 94, faks:+48 58 320 94 60, e-mail:  viamedica@viamedica.pl